| Catalog Number |
GLY120410 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).The name, phone and email address of the initial reporter are not available / reported.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11988) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212, and 3008114965-2019-01213.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the coil embolization of a subarachnoid hemorrhage (sah), the 4mm x 10cm galaxy g3 coil (gly120410 / l11988) was chosen as a replacement coil for the 4mm x 10cm galaxy g3 coil from lot l11716 that had unraveled after it was chosen to replace the 5mm x 10cm galaxy g3 coil (gly120510 / l12892) when the detachable coil delivery system (dcs) had become stuck in the microcatheter.This 4mm x 10cm galaxy g3 coil also became unraveled.The coil was replaced.The procedure was completed with the target coil (stryker) through the echelon microcatheter (medtronic).There was no report of any patient injury or complication.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to document the review of the preliminary photo images of the complaint device as captured by the j&j japan affiliates on (b)(6) 2019.[photo analysis]: there were pre-shipment photos of the three complaint products related to this complaint provided by the j&j japan affiliate.Complaint product 1: the device positioning unit (dpu) had no kinks.The embolic coil was not connected to the resistance heating (rh).There was no observable abnormality at the distal end of the introducer.Complaint product 2: the embolic coil was deformed and entangled with the dpu.A foreign material was observed on the embolic coil.The rh did not show evidence that it had been heated.The embolic coil was still attached and there was not observed abnormality at the distal end of the introducer.Complaint product 3: the device was connected to a concomitant device from another manufacturer.The embolic coil was deformed and entangled with the dpu.There was a reddish material on the embolic coil.The rh did not show evidence that it had been heated.The embolic coil was still attached.A kink was observed on the dpu at the distal end of the radiopaque marker; a bent was observed on the proximal side.There was no abnormality observed at the distal end of the introducer.The reported issue that the coil was unraveled can be confirmed.The embolic coil in the photo was observed deformed in shape and entangled with the dpu.It was also noted that the dpu was kinked at the distal end of the radiopaque marker.Further investigation will be performed when the device has been returned to the product analysis lab.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212, and 3008114965-2019-01213.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 11/13/2019.[additional information]: the healthcare professional reported that during the coil embolization of a subarachnoid hemorrhage (sah) with the target lesion located on the internal carotid artery (ica), the 4mm x 10cm galaxy g3 coil (gly120410 / l11988) was chosen as a replacement coil for the 4mm x 10cm galaxy g3 coil from lot l11716 that had unraveled after it was chosen to replace the 5mm x 10cm galaxy g3 coil (gly120510 / l12892) when the detachable coil delivery system (dcs) had become stuck in the microcatheter.This 4mm x 10cm galaxy g3 coil was used with another sl-10® microcatheter (stryker) and during the attempt to advance the coil into the aneurysm, the coil also became unraveled; aside from the reported unraveled condition, there was no other damage noted on the device.The coil was replaced.It was reported that there was no resistance between the guidewire and the microcatheter during the attempt to access the target site.There was no kink on the sl-10 microcatheter that may have contributed to the event.Continuous flush was maintained through the sl-10® microcatheter.The procedure was completed with the target coil (stryker) through the echelon microcatheter (medtronic).There was no report of any patient injury / complication or any clinically significant delay associated with the event.The first name, last name, title and phone number of the initial reporter were provided.Updated sections: the initial reporter title, first and last names were added; initial reporter phone: (b)(6).The concomitant proucts field was also updated to include a second sl-10® microcatheter (stryker) used with this coil.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212 and 3008114965-2019-01213.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization of a subarachnoid hemorrhage (sah) with the target lesion located on the internal carotid artery (ica), the 4mm x 10cm galaxy g3 coil (gly120410 / l11988) was chosen as a replacement coil for the 4mm x 10cm galaxy g3 coil from lot: l11716 that had unraveled after it was chosen to replace the 5mm x 10cm galaxy g3 coil (gly120510 / l12892) when the detachable coil delivery system (dcs) had become stuck in the microcatheter.This 4mm x 10cm galaxy g3 coil was used with another sl-10® microcatheter (stryker) and during the attempt to advance the coil into the aneurysm, the coil also became unraveled; aside from the reported unraveled condition, there was no other damage noted on the device.The coil was replaced.It was reported that there was no resistance between the guidewire and the microcatheter during the attempt to access the target site.There was no kink on the sl-10 microcatheter that may have contributed to the event.Continuous flush was maintained through the sl-10® microcatheter.The procedure was completed with the target coil (stryker) through the echelon microcatheter (medtronic).There was no report of any patient injury / complication or any clinically significant delay associated with the event.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 10cm galaxy g3 coil was received contained in a pouch.Visual inspection was performed.The hub was observed without any damage.The device positioning unit (dpu) was observed without any appereance of damage.The marker band was found at 45cm from the hub, this is within specification.The resheathing tool was in good condition.The introducer was also in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) coil is in good condition and did not show evidence that it had been heated.Under the microscope, the embolic coil was observed in stretched condition and tangled with the dpu.The reported issue that the 4mm x 10cm galaxy g3 coil used with the sl-10® microcatheter (stryker), and during the attempt to advance the coil into the aneurysm the coil became unraveled was confirmed based on observation of the coil condition under the microscopic inspection.The coil was stretched and tangled with the dpu.A review of manufacturing documentation associated with this lot: (l11988) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The complaint documented that the 4mm x 10cm galaxy g3 coil was used with the sl-10® microcatheter, and during the attempt to advance the coil into the target aneurysm, the coil became unraveled.It is possible that during the attempt to advance the coil, there was some resistance friction between the coil and the microcatheter and during the attempt to withdraw / re-advance the coil inside the microcatheter, it became unraveled.The exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 10cm galaxy g3 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212, 3008114965-2019-01213.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by (b)(6) analysis lab on 12/3/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 number of products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01212, 3008114965-2019-01213, and 3008114965-2019-01214.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.